Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes painful and hard boils in the armpits?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2005
Answered : 328 Questions
Question
I have been getting large painful hard boils in my arm pits - sometimes 2-3 at a time. What could be causing them.
Posted Mon, 20 Nov 2017 in Lump
 
 
Answered by Dr. Manjunath Metri 17 minutes later
Brief Answer:
Have given my 3 probable diagnosis..

Detailed Answer:
Hi, and welcome to HealthcareMagic..
I thank you for posting your query here..

Please note..

1. Yes.. This is a common problem especially in women.
I think of three things..

2. Most commonly, it could be folliculitis, that is inflammation of the hair follicles present there..
I would suggest you take antibiotics, keep the area clean, dry and it should help you to get rid of them..

3. Second thing, is Hidradenitis suppurativa which is again commonly seen in women.
And, even this is inflammation.
And same treatment is advocated.
But, if there is formation of pus, it has to be drained..

4. Lastly and unlikely cause could be lymph nodes...

Hope this helps you..
In case you need further assistance, please contact me back..
Or, you can close the question and rate..
Take care..
Above answer was peer-reviewed by
 
Follow-up: What causes painful and hard boils in the armpits? 22 minutes later
Would there be any alternative solution - natural antibiotic? Could this have been caused by waxing?
 
 
Answered by Dr. Manjunath Metri 1 minute later
Brief Answer:
Waxing No..

Detailed Answer:
Hi and welcome back...

I thank you for getting back with your doubts..

Please note..

1. Yes..
You can use antibiotics, preferably Amox Clav combination..

2. No, waxing unlikely causes such a problems..

Hope this helps..
In case you need further assistance, please contact me back..

Or, you can close the question and rate..
Take care..
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor